zbMATH — the first resource for mathematics

Rings over which all modules of a given type are almost categorical. (English. Russian original) Zbl 0584.03025
Algebra Logic 23, 113-124 (1984); translation from Algebra Logika 23, No. 2, 159-174 (1984).
The author’s characterization of almost categorical modules in the article reviewed above [see Zbl 0584.03024] is used for the study of rings with the condition of almost categoricity of all modules from one of the following classes: a) class of all R-modules, b) class of all injective R-modules, c) class of all projective R-modules (R is an associative ring with unity).
Theorem 1. The following conditions are equivalent: 1) All left R-modules are almost categorical. 2) All right R-modules are almost categorical. 3) The ring R is Artinian and semisimple.
Theorem 2. All injective left R-modules are almost categorical if and only if R is left Artinian.
Theorem 3. All projective left R-modules are almost categorical if and only if R is a left perfect and right coherent ring.
As corollaries, rings with the condition of categoricity of all modules from one of the above classes are characterized. It is also shown that if K is one of the classes b) or c), then the following conditions are equivalent: 1) K is categorical, 2) K is axiomatizable and complete, 3) K is axiomatizable and model complete.

03C60 Model-theoretic algebra
08C10 Axiomatic model classes
16D40 Free, projective, and flat modules and ideals in associative algebras
03C35 Categoricity and completeness of theories
16D50 Injective modules, self-injective associative rings
PDF BibTeX Cite
Full Text: DOI EuDML
[1] O. V. Belegradek, ”Almost categorical theories,” Sib. Mat. Zh.,14, No. 2, 277–288 (1973). · Zbl 0269.02022
[2] T. T. Mustafin, ”Non-two-cardinal set of stable types,” Mat. Zametki,27, No. 4, 515–525 (1980). · Zbl 0448.03019
[3] E. M. Kremer, ”Almost categorical theories of modules,” in: Fourth All-Union Conference on Mathematical Logic [in Russian], Tbilisi (1982), p. 88.
[4] F. Kasch, Modules and Rings [Russian translation], Mir, Moscow (1981). · Zbl 0527.16001
[5] C. Faith, Algebra: Rings, Modules, and Categories, Springer-Verlag (1973). · Zbl 0266.16001
[6] J. Lambek, Lectures in Rings and Modules, Chelsea Publ. (1976). · Zbl 0365.16001
[7] L. V. Tyukavkin, ”Model completeness of certain theories of modules,” Algebra Logika,21, No. 1, 73–83 (1982). · Zbl 0512.20020
[8] S. Garavaglia, ”Decomposition of totally transcendental modules,” J. Symb. Logic,45, No. 1, 155–169 (1980). · Zbl 0453.03036
[9] M. Ziegler, ”Model theory of modules,” Preprint (1981). · Zbl 0488.73004
[10] W. Baur, ”Elimination of quantifiers for modules,” Israel J. Math.,25, 64–70 (1976). · Zbl 0354.02043
[11] L. Monk, ”Elementary-recursive decision procedures,” Ph.D. Dissertation, Berkeley (1975).
[12] P. Eklof and G. Sabbagh, ”Model-completions and modules,” Ann. Math. Logic,2, No. 3, 251–295 (1971). · Zbl 0227.02029
[13] G. Sabbagh and P. Eklog, ”Definability problems for modules and rings,” J. Symbolic Logic,36, No. 4, 623–649 (1971). · Zbl 0251.02052
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.